7 posts in this topic

Hello there. I have been struggling with acne for 4 years now. I am 17 years old, and my skin has been under control for the past two years. All of a sudden, it went crazy! I have been on Retin-A for like 4 months. I have been on Birth Control(Tri-Nessa), Oracea, and Duac for a month. My skin is breaking out! I am not sure if it is just the medicine getting all the bad stuff out from my skin. The pimples do go away quickly just more form. Should I wait it out?

Also another factor is my makeup. I use Estee Lauder makeup. It says it is Dermatologist tested and Oil Free. IS that bad for my skin? It is the Double Wear formula, and powder. The powder does have talc in it. Also what about the primer? Could this makeup be making it worse? I looked up reviews and people said it did not break them out.

Lastly, I have been using the Clarisonic for 2 weeks.

Please help me! I am at wits end!!

Share this post


Link to post
Share on other sites

Hello there. I have been struggling with acne for 4 years now. I am 17 years old, and my skin has been under control for the past two years. All of a sudden, it went crazy! I have been on Retin-A for like 4 months. I have been on Birth Control(Tri-Nessa), Oracea, and Duac for a month. My skin is breaking out! I am not sure if it is just the medicine getting all the bad stuff out from my skin. The pimples do go away quickly just more form. Should I wait it out?

Also another factor is my makeup. I use Estee Lauder makeup. It says it is Dermatologist tested and Oil Free. IS that bad for my skin? It is the Double Wear formula, and powder. The powder does have talc in it. Also what about the primer? Could this makeup be making it worse? I looked up reviews and people said it did not break them out.

Lastly, I have been using the Clarisonic for 2 weeks.

Please help me! I am at wits end!!

If your skin was under control, why did you go on a BC, Duac, and Oracea?


photo-152109.gif?_r=1345837784?__rand=0.

GreenGables

 


Share this post


Link to post
Share on other sites

It flared up again. I was on differin. So my derm decided to change up my routine.

Share this post


Link to post
Share on other sites

It's hard to figure out what's going on with your acne when you're on so many things and using so many products. It could be the birth control, it could be you've killed off your gut flora with the antibiotic, it could be that you're overdrying your skin with the Duac...any number of things.


photo-152109.gif?_r=1345837784?__rand=0.

GreenGables

 


Share this post


Link to post
Share on other sites

how could it be the birth control causing more acne flare ups? I thought it was supposed to help? What is gut flora??

Share this post


Link to post
Share on other sites

how could it be the birth control causing more acne flare ups? I thought it was supposed to help? What is gut flora??

Birth control pills are made of up two main ingredients: estradiol (synthetic estrogen) and progestin (synthetic progestin).

If the amount of estradiol is too low = acne.

If the type of progestin is too androgenic = acne.

Progestins that minimize acne are:

Drospirenone (Yaz, BeYaz, Safyral)

Desogestrel (Orthocept, Mircette, Apri-28)

Ethynodiol diacetate (Demulen, Zovia)

Cyproteone acetate (Dianette, Diane-35)

Progestins that that have some androgenic activity, but not a ton, so they can make acne a little worse if you're very sensitive, or they can just not do anything to help or create acne:

Norgestimate (Ortho Tri Cyclen, Ortho Tri Cyclen Lo)

Progestins that create acne:

Norgestrel (Ovral, Lutera)

Norethindron (Necon, Errin, Ortho-Novum)

Levonorgestre (Alesse, Plan B, Mirena, Triquilar)


photo-152109.gif?_r=1345837784?__rand=0.

GreenGables

 


Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a New Account

Sign in

Already have an account? Sign in here.


Sign In Now